Alert archive / California / High Wind Watches in 2006
High Wind Watch 7, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Dec 13, 2006, 4:32 AM PST for 9 counties in California; 5 counties in Nevada. It took effect at Dec 14, 2006, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 13, 2006, 4:32 AM PST (12:32 UTC)
- In effect from
- Dec 14, 2006, 12:00 PM PST
- Expired
- Dec 14, 2006, 5:25 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 57 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 131232 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 432 AM PST WED DEC 13 2006 ...A STRONG COLD FRONT TO MOVE THROUGH THURSDAY NIGHT AND FRIDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THURSDAY NIGHT...DRAGGING A STRONG COLD FRONT THROUGH NORTHEAST CALIFORNIA AND WESTERN NEVADA THURSDAY NIGHT AND FRIDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL BEGIN INCREASING OVER THE REGION THURSDAY AFTERNOON...REACHING THEIR PEAK STRENGTH JUST AHEAD OF THE COLD FRONT. WINDS WILL DIMINISH BEHIND THE COLD FRONT ON FRIDAY. CAZ070>072-NVZ002-003-005-140000- /O.NEW.KREV.HW.A.0007.061214T2000Z-061215T1200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 432 AM PST WED DEC 13 2006 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. WINDS WILL INCREASE TO BETWEEN 20 AND 40 MPH WITH GUSTS TO 50 MPH THURSDAY AFTERNOON AND EVENING. GUSTS OVER 60 MPH ARE QUITE POSSIBLE IN THE SIERRA FOOTHILLS AND WIND PRONE AREAS BY THURSDAY EVENING...WITH WIDESPREAD GUSTS TO 60 MPH ALSO POSSIBLE IN VALLEY LOCATIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA. WINDS WILL DIMINISH EARLY FRIDAY AS A COLD FRONT DRIVES THROUGH THE REGION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ073-NVZ001-140000- /O.NEW.KREV.HW.A.0007.061215T0200Z-061215T1800Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 432 AM PST WED DEC 13 2006 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. WINDS WILL INCREASE TO BETWEEN 20 AND 40 MPH WITH GUSTS TO 50 MPH THURSDAY EVENING. GUSTS OVER 60 MPH ARE QUITE POSSIBLE IN THE SIERRA FOOTHILLS AND WIND PRONE AREAS BY LATE THURSDAY EVENING...WITH WIDESPREAD GUSTS TO 60 MPH ALSO POSSIBLE IN VALLEY LOCATIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA. WINDS WILL DIMINISH BY FRIDAY AFTERNOON AS A COLD FRONT DRIVES THROUGH THE REGION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 WWUS75 KREV 132324 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 324 PM PST WED DEC 13 2006 ...A STRONG COLD FRONT TO MOVE THROUGH REGION THURSDAY NIGHT AND FRIDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THURSDAY NIGHT...BRINGING A STRONG COLD FRONT THROUGH NORTHEAST CALIFORNIA AND WESTERN NEVADA THURSDAY NIGHT AND FRIDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL BEGIN INCREASING OVER THE REGION THURSDAY AFTERNOON...REACHING THEIR PEAK STRENGTH JUST AHEAD OF THE COLD FRONT THURSDAY NIGHT. WINDS WILL DIMINISH BEHIND THE COLD FRONT ON FRIDAY. CAZ070>072-NVZ002-003-005-141230- /O.CON.KREV.HW.A.0007.061214T2000Z-061215T1200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 324 PM PST WED DEC 13 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... WINDS WILL INCREASE TO BETWEEN 20 AND 40 MPH WITH GUSTS TO 50 MPH THURSDAY AFTERNOON AND EVENING. GUSTS OVER 60 MPH ARE POSSIBLE IN THE SIERRA FOOTHILLS AND ALSO IN VALLEY LOCATIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA. WINDS WILL DIMINISH EARLY FRIDAY AS A COLD FRONT DROPS SOUTH THROUGH THE REGION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ CAZ073-NVZ001-141230- /O.CON.KREV.HW.A.0007.061215T0200Z-061215T1800Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 324 PM PST WED DEC 13 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... WINDS WILL INCREASE TO BETWEEN 20 AND 40 MPH WITH GUSTS TO 50 MPH THURSDAY EVENING. GUSTS OVER 60 MPH ARE POSSIBLE IN THE SIERRA FOOTHILLS BY LATE THURSDAY EVENING... WITH WIDESPREAD GUSTS TO 60 MPH ALSO POSSIBLE IN VALLEY LOCATIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA. WINDS WILL DIMINISH BY FRIDAY AFTERNOON AS A COLD FRONT DROPS SOUTH THROUGH THE REGION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 141325 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 525 AM PST THU DEC 14 2006 ...A STRONG COLD FRONT TO MOVE THROUGH REGION THURSDAY NIGHT AND FRIDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THURSDAY NIGHT...BRINGING A STRONG COLD FRONT THROUGH NORTHEAST CALIFORNIA AND WESTERN NEVADA LATE THURSDAY NIGHT AND FRIDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL BEGIN INCREASING OVER THE REGION THURSDAY AFTERNOON...REACHING THEIR PEAK STRENGTH JUST AHEAD OF THE COLD FRONT. CAZ070-071-NVZ005-142130- /O.UPG.KREV.HW.A.0007.061214T2000Z-061215T1200Z/ /O.NEW.KREV.HW.W.0008.061215T0000Z-061215T1500Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 525 AM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WILL INCREASE EARLY THIS EVENING TO 20 TO 30 MPH WITH LOCAL GUSTS OF 55 TO 60 MPH. SCATTERED GUSTS UP TO 60 MPH ARE EXPECTED AS WINDS PEAK BETWEEN MIDNIGHT AND SUNRISE FRIDAY JUST AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL SWITCH TO THE WEST AND DECREASE FRIDAY MORNING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ072-NVZ002-003-142130- /O.UPG.KREV.HW.A.0007.061214T2000Z-061215T1200Z/ /O.NEW.KREV.HW.W.0008.061215T0600Z-061215T1800Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 525 AM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE BY LATE EVENING TO 15 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH...ESPECIALLY IN WIND PRONE AREAS AND IN THE FOOTHILLS. SCATTERED WIND GUSTS UP TO 60 MPH...WITH LOCAL GUSTS TO 70 MPH...ARE EXPECTED AS WINDS PEAK BETWEEN MIDNIGHT AND SUNRISE FRIDAY JUST AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DECREASE FRIDAY MORNING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ073-142130- /O.UPG.KREV.HW.A.0007.061215T0200Z-061215T1800Z/ /O.NEW.KREV.HW.W.0008.061215T1200Z-061216T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 525 AM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY FRIDAY MORNING TO 15 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH...ESPECIALLY IN WIND PRONE AREAS ALONG HIGHWAY 395. SCATTERED GUSTS UP TO 60 MPH ARE EXPECTED AS WINDS PEAK BETWEEN SUNRISE AND EARLY AFTERNOON FRIDAY JUST AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DECREASE FRIDAY EVENING BEHIND THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ NVZ001-142130- /O.UPG.KREV.HW.A.0007.061215T0200Z-061215T1800Z/ /O.NEW.KREV.WI.Y.0032.061215T1200Z-061216T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 525 AM PST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH LOCAL GUSTS TO 50 MPH EARLY FRIDAY MORNING AHEAD OF A STRONG COLD FRONT. WINDS WILL SWITCH TO WEST TO NORTHWEST AND DECREASE FRIDAY AFTERNOON AND EVENING BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...GUSTY WINDS CAN KICK UP AREAS OF DUST AND REDUCE VISIBILITIES RAPIDLY OVER SHORT DISTANCES. USE EXTRA CAUTION. $$ NVZ004-142130- /O.NEW.KREV.WI.Y.0032.061215T1200Z-061216T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 525 AM PST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH LOCAL GUSTS OF 45 TO 50 MPH EARLY FRIDAY MORNING AHEAD OF A STRONG COLD FRONT. WINDS WILL SWITCH TO WEST TO NORTHWEST AND DECREASE FRIDAY AFTERNOON BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...GUSTY WINDS CAN KICK UP AREAS OF DUST AND REDUCE VISIBILITIES RAPIDLY OVER SHORT DISTANCES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 13, 4:00 AM PST, 32 minutes earlier.
Area forecast discussion, Dec 13, 4:00 AM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
400 AM PST WED DEC 13 2006
.SHORT TERM...
ONE BAND OF WARM ADVECTION IS MOVING OFF TO THE SOUTH AND EAST AND
FALLING APART...WITH A QUICK HIT OF LIGHT TO MODERATE RAIN AND HIGH
ELEVATION SNOW IN THE SIERRA AND A FEW SHOWERS IN THE GREAT BASIN
EARLIER THIS MORNING. MODELS...CURRENTLY BACKED UP BY THE LATEST
SATELLITE AND RADAR TRENDS...INDICATE THAT THE MOISTURE/WARM
ADVECTION HOSE IS MOVING FURTHER NORTH AS I WRITE. THIS WILL PUSH
MOST SHOWER ACTIVITY WELL NORTH OF SUSANVILLE AND GERLACH...ALTHOUGH
WITH MOIST FLOW UP THE SIERRA...AN ISOLATED LIGHT SHOWER CANNOT BE
RULED OUT IN THE LAKE TAHOE AREA.
BRIEF RIDGING WILL SLIDE THROUGH THE REGION TONIGHT AND THURSDAY
AHEAD OF A STRONG COLD FRONT THURSDAY NIGHT AND FRIDAY MORNING. WIND
PROFILES ALOFT INCREASE DRAMATICALLY AHEAD OF THE COLD FRONT BY
THURSDAY EVENING...WITH 700 MB WINDS IN THE GFS OF 65-70 KTS
THURSDAY AFTERNOON AND THURSDAY NIGHT NEAR RENO. WITH WELL MIXED
CONDITIONS BELOW MOUNTAIN TOPS THURSDAY AFTERNOON AND EVENING...
STRONG WINDS IN THE LEE FOOTHILLS OF THE SIERRA ARE QUITE LIKELY
STARTING LATE THURSDAY AFTERNOON. DEPENDING ON THE INVERSION
LEVEL...STRONG MOUNTAIN WAVES MAY MIX DOWN TO THE VALLEYS IN THE LEE
OF THE SIERRA...ESPECIALLY AS PRECIPITATION APPROACHES THE SIERRA
LATE THURSDAY EVENING. THEREFORE...WE HAVE ISSUED A HIGH WIND WATCH
FOR MUCH OF THE CWFA THURSDAY AFTERNOON THROUGH FRIDAY MORNING.
THE COLD FRONT DRIVES THROUGH THE REGION FRIDAY MORNING...ENDING THE
HIGH WIND THREAT BUT USHERING IN MUCH COLDER AIR. THE FRONT IS
MOVING SO FAST THAT THERE DOESNT APPEAR TO BE MUCH TIME TO DUMP
SNOW IN THE SIERRA OR IN THE VALLEYS OF THE WESTERN GREAT BASIN
ON FRIDAY MORNING. HOWEVER...THERE MAY BE A QUICK 3-6 INCHES IN
THE SIERRA LATE THURSDAY NIGHT AS THE FRONT MOVES THROUGH...POSSIBLY
AFFECTING TRAVEL OVER THE PASSES FRIDAY MORNING. FRIDAY NIGHT...THE
COLD FRONT MOVES INTO SOUTHERN NEVADA...WITH A MUCH COLDER NIGHT ON
TAP FOR THE REGION AS HIGH PRESSURE MOVES IN FROM THE NORTH.
SNYDER
.LONG TERM...SATURDAY THROUGH TUESDAY...
THE MEDIUM RANGE IS CLOSING IN ON A SOUTHERN TRACK WITH SOUTHERN
EXTENSION OF WESTERN NORTH AMERICAN TROUGH. THIS WOULD TAKE MUCH OF
THE ENERGY INTO THE SOUTHWEST U.S. WITH THE BEST CHANCES FOR
PRECIPITATION ACROSS THE SOUTHERN ZONES IN DEFORMATION ZONE AS
TROUGH BEGINS TO EJECT. WHETHER THIS ZONE WILL BE IN SOUTHERN MONO
COUNTY OR FURTHER SOUTH IS STILL UNCERTAIN AT THIS TIME. KEPT CHANCE
POPS IN MOST AREAS EXCEPT SHOWED A DECREASE IN POPS NORTHERN ZONES
AS SURFACE HIGH AND NORTHERLY FLOW ALOFT WILL LIKELY DRY THOSE AREAS
BY SUNDAY. AS MORE CERTAINTY ARISES TO EXACT TRACK OF UPPER
LOW...THE SHARP DEMARCATION BETWEEN PRECIPITATION AND DRIER AIRMASS
CAN BE FURTHER DEFINED. AREAS NORTH OF HIGHWAY 50 MAY SEE LITTLE IF
ANY PRECIPITATION THIS WEEKEND IF THE SOUTHWARD TRACK MATERIALIZES.
TEMPERATURES ARE STILL EXPECTED TO BE BELOW NORMAL WITH 30S MOST
AREAS OVER THE WEEKEND AND EARLY NEXT WEEK. AS TROUGH MOVES EAST AND
RIDGE BUILDS INTO NORTHERN AREAS...A GRADUAL WARMING WILL TAKE PLACE
TOWARD THE END OF THE PERIOD AND JUST BEYOND. HOHMANN
&&
AVIATION...
SCATTERED SHOWERS WILL RESULT IN LOCAL/MARGINAL MVFR KTRK/KTVL EARLY
MORNING. SHOWERS WILL DIMINISH DURING THE MORNING. OTHERWISE VFR.
HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT FOR NVZ002-003-005.
HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR NVZ001.
CA...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR CAZ070>072.
HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR CAZ073.
&&
HTTP://WEATHER.GOV/RENONearby
High Wind Watches in California, 2006High Wind Watches in Nevada, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.